• Title of article

    On the spectrum of the electric field integral equation and the convergence of the moment method

  • Author/Authors

    Karl F. Warnick، نويسنده , , Weng Cho Chew، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 2001
  • Pages
    26
  • From page
    31
  • To page
    56
  • Abstract
    Existing convergence estimates for numerical scattering methods based on boundary integral equations are asymptotic in the limit of vanishing discretization length, and break down as the electrical size of the problem grows. In order to analyse the e ciency and accuracy of numerical methods for the large scattering problems of interest in computational electromagnetics, we study the spectrum of the electric eld integral equation (EFIE) for an in nite, conducting strip for both the TM (weakly singular kernel) and TE polarizations (hypersingular kernel). Due to the self-coupling of surface wave modes, the condition number of the discretized integral equation increases as the square root of the electrical size of the strip for both polarizations. From the spectrum of the EFIE, the solution error introduced by discretization of the integral equation can also be estimated. Away from the edge singularities of the solution, the error is second order in the discretization length for low-order bases with exact integration of matrix elements, and is rst order if an approximate quadrature rule is employed. Comparison with numerical results demonstrates the validity of these condition number and solution error estimates. The spectral theory o ers insights into the behaviour of numerical methods commonly observed in computational electromagnetics
  • Keywords
    electric eld integral equation , accuracy , Condition number , Method of Moments , Helmholtz problem
  • Journal title
    International Journal for Numerical Methods in Engineering
  • Serial Year
    2001
  • Journal title
    International Journal for Numerical Methods in Engineering
  • Record number

    424311